Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Took abortion pill. No bleeding. What should I do next?

User rating for this question
Very Good
Answered by
Practicing since : 1989
Answered : 5837 Questions
i am pregnant by 5weeks as my lmp was on 9th feb.After doing the pregnancy test it turned out to be positive.Later i take one tab of mifipristone 200mg and no bleeding occured for 6 hours then i took 2 tabs of misiprostal orally followed by 2 tabs vaginally on next day.Now after a lapse of almost 30 hours during the whole process no bleeding has occured yet.please suggest what need to be done further.
Posted Wed, 10 Apr 2013 in Abortion and Stillbirth
Answered by Dr. Shanti Vennam 1 hour later

Thanks for writing to us.

Firstly, I would like to know if you consulted a specialist for confirmation of your pregnancy, had a pelvic/ trans-vaginal sonogram to confirm the presence of an intra-uterine pregnancy and to rule out any ectopic pregnancy. You should initiate a medical abortion only under the supervision of a qualified person.

Misoprostol should have been taken either vaginally or as sub-lingual/buccal dose alone. Since you have used both the routes, I think the drug was not so effective. If taken by oral route, repeat doses are advised within 3 hours of administration of previous dose and if administered vaginally, repeat doses are suggested 3-12 hours after the last dose. If the second set of pills are also ineffective, a third set of pills may be used. The entire process may have to be repeated if unsuccessful.

Currently, I advise you to see your gynecologist to suggest you the further plan of action as you did not bleed at all and it is more than 30 hours since you took the pill and so, you cannot even repeat the dose. Usually, 75% people abort within the first 24 hours. You may have to repeat the entire process or use another means of abortion.

Hope I have answered your query. If you need further clarifications, please feel free to ask. I will be ready to help.

Above answer was peer-reviewed by
Follow-up: Took abortion pill. No bleeding. What should I do next? 2 days later
i have done hcg blood test.The report was normal which reveals i am pregnant by 4 to 5 weeks.Now today i had a light bleeding at 12 p.m. Now plz suggest whether i shall take another mtp kit or wait for certain period. The abdomen was previously very hard but with the virtue of light bleeding it has softened. Is this a positive indication for termination.
Answered by Dr. Shanti Vennam 5 hours later

Thanks for writing back.

It is difficult to speculate whether you have aborted or not on paper. In the current picture, it seems more likely that your abortion is either incomplete, or did not happen at all.You need to be physically examined and a trans-vaginal/pelvic sonogram is mandatory to confirm the process.

If, after examination by a specialist, it is confirmed that your abortion process is not complete, you may have to repeat the entire process once again under the vigilance of the doctor; you may opt for the surgical evacuation if you find this tedious.

Hope I have answered your query. You can get back to me whenever you want and I will be happy to help.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor